Please use this identifier to cite or link to this item: https://ahro.austin.org.au/austinjspui/handle/1/21929
Full metadata record
DC FieldValueLanguage
dc.contributor.authorLevkovich, Bianca J-
dc.contributor.authorBingham, Gordon-
dc.contributor.authorOrosz, Judit-
dc.contributor.authorCooper, D J Jamie-
dc.contributor.authorKirkpatrick, Carl M-
dc.contributor.authorDooley, Michael J-
dc.contributor.authorJones, Daryl A-
dc.date2019-10-11-
dc.date.accessioned2019-10-20T22:40:33Z-
dc.date.available2019-10-20T22:40:33Z-
dc.date.issued2019-12-
dc.identifier.citationResuscitation 2019; 145: 75-78en
dc.identifier.urihttp://ahro.austin.org.au/austinjspui/handle/1/21929-
dc.description.abstractThe contribution of adverse medication events to clinical deterioration is unknown. This study aimed to determine the frequency and nature of rapid response system (RRS) calls that clinicians perceived were medication-related using RRS quality arm data. Analysis of routine data prospectively collected by clinicians responding to RRS calls in an Australian acute tertiary academic hospital. Between January 2013 and June 2017, 12,221 adult patients triggered the RRS for 25,906 medical emergency team (MET) and 512 code blue calls. Clinicians identified 433 medication-related RRS calls (1.6%) involving 406 patients (3.3%). These included 418 MET calls (1.3 medication-related MET calls per 1000 admissions) and 15 code blue calls (0.045 medication-related code blue calls per 1000 admissions). Medication-related calls occurred earlier in the admission (p = 0.002) and were more common for patients triggering multiple calls during the same admission (p < 0.001), compared to non-medication-related calls. Medication-related calls most commonly were triggered by low blood pressure (38.3%) and involved cardiovascular (43.0%) and nervous system medications (36.0%). Dose-related toxicity (n = 178) was the most frequent adverse medication event contributing to medication-related calls. One in 30 patients triggering a RRS call experienced medication-related clinical deterioration, most often due to dose related toxicity of cardiovascular system medications. The perceived frequency and potential preventability of this medication-related harm suggest further research is required to increase recognition of medication-related RRS calls by responding clinicians and to reduce the incidence.en
dc.language.isoeng-
dc.subjectHospital rapid response teamen
dc.subjectdrug therapyen
dc.subjectdrug-related side effects and adverse reactionsen
dc.subjectmedication erroren
dc.subjectmedication safetyen
dc.subjectpatient safetyen
dc.subjectpharmaceutical preparationsen
dc.titleThe frequency and nature of clinician identified medication-related rapid response system calls.en
dc.typeJournal Articleen
dc.identifier.journaltitleResuscitationen
dc.identifier.affiliationIntensive Care Unit, Austin Health, Heidelberg, Victoria, Australiaen
dc.identifier.affiliationThe Alfred, Melbourne, Victoria, Australiaen
dc.identifier.affiliationAustralia and New Zealand Intensive Care Research Centre, School of Public Health and Preventative Medicine, Monash University, Melbourne, Victoria, Australiaen
dc.identifier.affiliationCentre for Medicines Use and Safety, Faculty of Pharmacy and Pharmaceutical Sciences, Monash University, Parkville, Victoria, Australiaen
dc.identifier.affiliationIntensive Care Unit, The Alfred, Melbourne, Victoria, Australiaen
dc.identifier.affiliationAlfred Health, Melbourne, Victoria, Australiaen
dc.identifier.affiliationSafer Care Victoria, Melbourne, Victoria, Australiaen
dc.identifier.doi10.1016/j.resuscitation.2019.09.033en
dc.type.contentTexten
dc.identifier.pubmedid31610227-
dc.type.austinJournal Article-
Appears in Collections:Journal articles
Show simple item record

Page view(s)

2
checked on Dec 1, 2020

Google ScholarTM

Check


Items in AHRO are protected by copyright, with all rights reserved, unless otherwise indicated.